Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Cheyenne, WY

August 5, 2011Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 5, 2011, 5:53 PM MDT for Box Butte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 5:53 PM MDT (23:53 UTC)
Expired
Aug 5, 2011, 6:35 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 197 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS55 KCYS 052353
SVRCYS
NEC013-060100-
/O.NEW.KCYS.SV.W.0166.110805T2353Z-110806T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HEMINGFORD...OR 15 MILES NORTHWEST OF ALLIANCE...AND MOVING EAST 
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEREA AROUND 610 PM MDT.
  WILD HORSE BUTTE AROUND 645 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4230 10275 4207 10288 4223 10318 4238 10308
TIME...MOT...LOC 2353Z 282DEG 10KT 4227 10303
WIND...HAIL 60MPH 1.00IN

$$

JAMSKI
2 follow-up statements
698 
WWUS55 KCYS 060012
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT FRI AUG 5 2011

NEC013-060100-
/O.CON.KCYS.SV.W.0166.000000T0000Z-110806T0100Z/
BOX BUTTE NE-
612 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BOX BUTTE COUNTY UNTIL 700 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILD
HORSE BUTTE...OR 12 MILES NORTH OF ALLIANCE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE BUTTE AROUND 620 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4217 10297 4236 10301 4230 10275 4215 10283
TIME...MOT...LOC 0012Z 277DEG 18KT 4227 10290
WIND...HAIL 60MPH 1.00IN

$$

JAMSKI
908 
WWUS55 KCYS 060035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT FRI AUG 5 2011

NEC013-060045-
/O.CAN.KCYS.SV.W.0166.000000T0000Z-110806T0100Z/
BOX BUTTE NE-
635 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX BUTTE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4217 10297 4236 10301 4230 10275 4215 10283
TIME...MOT...LOC 0035Z 277DEG 18KT 4226 10275

$$

JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:06 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 5, 2:06 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...

MAIN CONCERN IN THE SHORT TERM IS THE CHANCE OF SEVERE WEATHER.
HOWEVER AT THIS TIME CONVECTION A LITTLE SLOW IN GETTING STARTED.

18Z SURFACE ANALYSIS SHOWED LOW OVER NORTH CENTRAL WYOMING WITH A
BOUNDARY STRETCHING TO THE SOUTHEAST AND STORMS HAVE BEEN FIRING
IN THIS AREA MOST OF THE MORNING. RIVERTON RADAR STARTING TO SHOW
SOME RETURNS IN RESPONSE TO A SHORT WAVE MOVING OUT OF IDAHO. THIS
FEATURE SHOULD TRIGGER THUNDERSTORMS IN OUR CWA LATER TODAY.

LAPS DATA SHOWING CAPES OVER 2000 IN NORTHERN PANHANDLE AS WELL AS
LI'S OF -6. DEW POINTS IN THIS AREA ARE OVER 60 SO THERE IS PLENTY
OF MOISTURE AND INSTABILITY TO GET THINGS GOING.

SECONDARY CONCERN THIS AFTERNOON IS FIRE WEATHER AS DRY AIR
WORKING ITS WAY INTO THE WESTERN AND NORTHERN PORTIONS OF THE CWA.
ONLY THING HOLDING BACK THE HIGHLIGHTS ARE WINDS NOT REACHING
CRITERIA.

LOOKING AT THE REST OF THE WEEKEND SHOWS TYPICAL SUMMERTIME
WEATHER WHERE AFTERNOON STORMS CANNOT BE RULED OUT. HIGHS EXPECTED
TO BE GENERALLY IN THE 80S AND 90S WITH LOWS NEAR NORMAL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
PERSISTENT WEATHER PATTERN EXPECTED OVER THE REGION THROUGH THE
WEEK WITH WESTERLY UPPER FLOW ATOP UPPER HIGH SITUATED ACROSS THE
SOUTH AND SOUTHWESTERN PART OF THE COUNTRY. MONSOONAL FLOW WILL BE
CUT OFF FROM THE CWA FOR THE MOST PART WITH WEAK UPPER RIDGING THUS
AFTERNOON AND EVENING CONVECTION SHOULD BE MORE LIMITED...ENHANCED
PERIODICALLY BY ANY WEAK AND HARD TO TIME IMPULSES THAT CROSS THE
REGION. BEST CHANCE FOR CONVECTION WILL BE OVER THE PANHANDLE
WHERE A WEAK FRONTAL BOUNDARY IS LIKELY TO MEANDER ACROSS FROM
TIME TO TIME. OTHERWISE EXPECT WARM TEMPERATURES TO CONTINUE WITH
LITTLE CHANGES THROUGH THE WEEK.

&&

.AVIATION...USUAL SUMMER TIME PATTERN WILL CONTINUE THROUGH THE
WEEKEND WITH AFTERNOON CONVECTION EXPECTED. SOME PATCHY FOG AND
LOW CEILINGS WILL BE POSSIBLE AROUND SUNRISE AT THE PANHANDLE
LOCATIONS ON SATURDAY MORNING.

&&

.FIRE WEATHER...DRY CONDITIONS WILL BE OBSERVED ACROSS THE WESTERN
AND NORTHERN PORTIONS OF THE DISTRICT AND BEAR CLOSE MONITORING.
RELATIVE HUMIDITY MAY REACH CRITICAL VALUES BUT WINDS SHOULD STAY
JUST BELOW NEEDED VALUES FOR HIGHLIGHTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM...RE
Hazardous weather outlook, Aug 5, 10:35 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT FRI AUG 5 2011

WYZ101>119-061130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1035 AM MDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY THIS
AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS ACROSS EAST CENTRAL
WYOMING MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AND WILL
BE MAINLY CONFINED TO AREAS EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN EAST CENTRAL WYOMING THIS
AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-061130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1035 AM MDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING. A FEW THUNDERSTORMS ACROSS THE NORTHERN AND CENTRAL
NEBRASKA PANHANDLE MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTHERN AND CENTRAL
NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 5, 4:42 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT FRI AUG 5 2011

NEZ054-052345-
KIMBALL NE-
442 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL COUNTY UNTIL 545
PM MDT...

AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF OLIVER RESERVOIR...OR 12 MILES
NORTHWEST OF KIMBALL...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BENNETT RESERVOIR AROUND 530 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10347 4121 10351 4131 10389 4139 10388
TIME...MOT...LOC 2243Z 278DEG 12KT 4135 10380

JAMSKI
Special weather statement, Aug 5, 4:51 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT FRI AUG 5 2011

NEZ003-096-052330-
BOX BUTTE NE-SOUTH SIOUX NE-
451 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND NORTHWESTERN
BOX BUTTE COUNTIES UNTIL 530 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF AGATE...OR 32 MILES NORTH
OF SCOTTSBLUFF...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HEMINGFORD AROUND 530 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4243 10305 4220 10308 4226 10368 4243 10370
TIME...MOT...LOC 2251Z 274DEG 28KT 4233 10356

JAMSKI
Special weather statement, Aug 5, 5:17 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT FRI AUG 5 2011

NEZ002-003-060000-
BOX BUTTE NE-DAWES NE-
517 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 600 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
CHADRON AIRPORT TO BOX BUTTE DAM TO 8 MILES WEST OF HEMINGFORD...AND
MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BOX BUTTE DAM AROUND 525 PM MDT.
HEMINGFORD AND CHADRON ST PARK AROUND 535 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4226 10274 4227 10326 4272 10319 4273 10279
      4249 10277 4244 10274
TIME...MOT...LOC 2317Z 272DEG 19KT 4269 10312 4251 10309
          4235 10322

JAMSKI
Local storm report, Aug 5, 5:19 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             10 S WHITNEY            42.64N 103.26W
08/05/2011  E0.50 INCH       DAWES              NE   PUBLIC

&&

MJAMSKI
Special weather statement, Aug 5, 5:39 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT FRI AUG 5 2011

NEZ002-003-060030-
BOX BUTTE NE-DAWES NE-
539 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF BOX
BUTTE DAM TO 7 MILES EAST OF HEMINGFORD TO HEMINGFORD...AND MOVING
EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
WILD HORSE BUTTE AROUND 605 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4226 10322 4237 10306 4253 10292 4252 10277
      4245 10276 4244 10274 4223 10273 4215 10274
TIME...MOT...LOC 2339Z 282DEG 20KT 4248 10284 4235 10294
          4227 10307

JAMSKI
Local storm report, Aug 5, 5:43 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             HEMINGFORD              42.32N 103.08W
08/05/2011  E0.50 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:02 PM MDTSevere Thunderstorm WarningCYSMorrill58 min
Aug 4, 6:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Aug 4, 6:58 PM MDTSevere Thunderstorm WarningCYSMorrill43 min
Aug 4, 7:13 PM MDTSevere Thunderstorm WarningCYSCheyenne15 min
Aug 4, 7:33 PM MDTAreal Flood AdvisoryCYSCheyenne26 min
Aug 4, 7:55 PM MDTFlash Flood WarningCYSCheyenne4 hr
Aug 5, 3:48 PM MDTSpecial Weather StatementCYSKimball57 min
Aug 5, 4:04 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 5, 4:42 PM MDTSpecial Weather StatementCYSKimball63 min
Aug 5, 4:51 PM MDTSpecial Weather StatementCYSBox Butte39 min
Aug 5, 5:17 PM MDTSpecial Weather StatementCYSDawes43 min
Aug 5, 5:39 PM MDTSpecial Weather StatementCYSBox Butte51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.